Pharmacology unit 4-6

Card Set Information

Author:
Tiffaney_Hawks
ID:
259976
Filename:
Pharmacology unit 4-6
Updated:
2014-02-03 11:11:49
Tags:
Tiffaney Hawks
Folders:

Description:
pharmacology at iTT Tech of Akron
Show Answers:

Home > Flashcards > Print Preview

The flashcards below were created by user Tiffaney_Hawks on FreezingBlue Flashcards. What would you like to do?


  1. Which drug class interacts adversely with linezolid (ZYVOX) therapy?
    SSRI anitidepressants
  2. Describe the serotonin syndrome when used concurrently linezolid (ZYVOX).
    • Low serotonin toxicity when linezolid (ZYVOX) and SSRI's are taken simultaneously.
    • DONT take with tryamine containing foods.
  3. when there is a drug interaction with antibiotics and oral anticoagulants (WARFARIN) what lab test would you expect to be drawn?
    warfarin levels are gauged by checking your prothrombin (clotting) time which is measured using the International Normalizing Ratio (INR). the higher the INR, the longer it takes for blood to clot. ideal range is 2-3 depending on your condition. using antibiotics may cause this level to rise or fall putting yourself in danger.
  4. what are the drug to drug interactions of Quinolones that decrease its absorption?
    antacids, calcium, magnesium, iron, zinc preparations or sucralfate, as well as dairy products.
  5. What is the danger of adverse effects of Vancomycin?
    ototoxicity and nephrotoxicity
  6. which important lab test would you expect to order when taking vancomycin?
    • blood samples for measurement of trough levels are drawn immediately before administration of the next dose.
    • Renal levels, BUN, and Creatinine.
  7. when giving a dose of vancomycin (VANCOCIN) what is the optimum peak blood levels?
    18 to 50 mcg/mL
  8. what should the nurse do next if the blood levels are greater than the safe dose level?
    discontinue drug and then contact physician
  9. what patient education is necessary to prevent N/V and anorexia when taking tetracycline (SYMYCIN) antibiotic?
    • take with 8 oz fluids
    • avoid taking with milk or any other dairy product
    • take drug with 1-2 hours after meals
    • because of sun sensitivity, avoid tanning beds, use sunscreen, decrease oral contraceptive effectiveness
  10. what are the nephrotoxic effects from antibiotic therapy?
    serum levels of antibiotic are too high, hypertension, diabetes, increased peak/trough levels
  11. what are the ototoxicity effects from antibiotic therapy?
    hearing loss, dysequilibrium
  12. the nurse is administering aminoglycoside therapy, what signs of toxicity must be monitored for the patient closely?
    renal output, tinnitus, hearing loss
  13. what lab rest is indicative of a infection?
    rapid blood test, increased wbc (neutrophils)
  14. which lab values would indicate therapeutic effectiveness to antibiotic therapy in a patient with an infection?
    decreased WBCs
  15. a patient had warfarin (COUMADIN) sodium toxicity. which antidote is given for warfarin toxicity?
    Vitamin K
  16. what instructions should the nurse given when administering aminoglycosides?
    risk for hearing loss, may feel dizzy
  17. what drugs are often used with other antibiotics such as beta-lactums or vancomycin in the treatment of various infections because of there combined effects?
    • Penicillians
    • Cephalosporins
  18. what two drugs are more effective against malaria when given together?
    quinimax and quinidine
  19. when assessing for signs and symptoms of superinfections what are the findings?
    yeast infection, itching, burning
  20. when should the nurse expect to obtain cultures and sensitivity tests when starting antibiotic therapy?
    before starting antibiotic
  21. what is the advantage of an angiotensin-converting enzyme (ACE) inhibitor captopril (CAPOTEN) for a patient with liver disease?
    it is a prodrug which means it doesn't depend on the liver to activate it.
  22. before beginning antibiotic therapy what nursing assessments should be done?
    family history, baseline vitals, and head-to-toe assessment.
  23. what signs and symptoms are associated with a hypersensitivity reaction during antibiotic therapy?
    fever, redness, itching, hives, rash, chills, difficulty breathing, wheezing, and joint pain.
  24. to increase absorption of antibiotics what patient education should the nurse give?
    take with meals
  25. what are the most common adverse effects of antibiotic?
    ?

What would you like to do?

Home > Flashcards > Print Preview